Progesterone and normal pregnancy

by Turner
(Hong Kong)

In July 2008 I had breast cancer, did chemo and radio therapy, during which I had temporary menopause, but period returned after 6 months. Got the green light from my oncologist to try for baby in sept 2010. In oct 2010, I was pregnant.

In dec 2010 I had a miscarriage due to chromosome defect. So had a d&c. In June I missed my period, and found out I was pregnant, my gynecologist suggested I start progesterone injections 100 mg/ml. Not because i lack enough progesterone, but to be on the safe side. So I did at 5 weeks. Now I am 8 weeks pregnant, and have started getting rashes all over my backside. A gp suggested that it could be a side affect of progesterone. I would like to stop it, as it is causing a lot of problems for me to work. I get really exhausted and am sleepy and now my rashes hurt and are itchy.

If I stop, will it cause a miscarriage? I am 37 years old at present. Thank you.

Comments for Progesterone and normal pregnancy

Click here to add your own comments

Jul 19, 2011
Don't stop taking progesterone while pregnant
by: Anonymous

No! You can not abruptly stop taking progesterone or YES it will cause a miscarriage. You have to slowly reduce your dose over several weeks to stop. Maybe you should try a different brand of progesterone. I take progestelle and it says if you get a rash you are probably allergic to the coconut oil but they have progestelle in different oils available. Google progestelle and it will come up with the info for you.

Jul 21, 2011
Progesterone and normal pregnancy
by: Wray

Hi Turner As the anonymous comment says, don't stop the progesterone cold turkey. It can cause a miscarriage, especially now you are 8 weeks pregnant. This is approximately when the placenta takes over production of progesterone from the ovaries. We do have a page on Pregnancy which gives the info you need. Progesterone injections often contain peanut oil, which could be giving you a rash. See our page on Delivery systems for more info. I suggest you change to a delivery system which won't cause a rash, the creams are best. They can be used anywhere, including the vagina which ensures swift delivery to the uterus where it's needed. Progesterone doesn't give rashes, if it did all pregnant women would get them. Oestrogen can cause dermatitis. Are you getting daily injections? I would always recommend 200mg/day during pregnancy if a miscarriage was likely. Over 20 different cancers, including breast, are due to a lack of vitamin D. Do you get enough sun? Please have a test done. Not only is vitamin D critical for a successful pregnancy, but to the growing foetus too, see here, here, here, here and here. This is an excellent video to watch too, see here. For more info on testing see the Vitamin D Council, GrassrootsHealth and Birmingham Hospitalwebsites. You might like to see these comments a progesterone user made after chemo, see here and here. Take care Wray

Jul 21, 2011
Natural Progesterone
by: NatPro UK

You maybe having reaction to Progesterone injections, because the progesterone in injections is normally a synthetic progesterone which has side-effects as it is not bio-identical. NatPro cream is bio-identical.

Aug 03, 2011
Natural Progesterone
by: Wray

Hi there Thanks for your support of Natpro, but I think Turner was given progesterone injections. The dose of 100mg is far higher than that for a progestin. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...